Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I NEED HELP TO BOOST CD4
Aug 5, 2004

FOR THE PAST FOUR YEARS I BEEN TAKEN KALETRA,VIRAMUNE, EPIVIR COCKTAIL, I AM DOING OK, CONSIDERING THAT I ALMOST DIED IN 1999, I LOST PART OF MY VISION, DUE TO CRYPTO, CMV, SINCE THEM MY T CELL COUNT REMAINS BELOW 250, VIRAL LOAD UNDECTECTABLE, WHAT CAN I DO TO BOOST MY T CELL COUNT.

Response from Dr. Conway

Sometimes, especially in people with more advanced immune disease (as you must have had when you had the cryptococcus and the CMV), the CD4 count takes a long time to recover. If it is above 200, you are already doing fairly well, and out of danger of most of the serious opportunistic infections.

Things like IL-2 have been tried to boost the CD4 count, but it remains unclear whether the benefit of these injections is worth the side effects they cause.

Many research centers are actively working on ways to boost the CD4 count, but the best advice I can give you now is to be patient.



Previous
Is hair coloring detrimental?
Next
Serostim trial

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement